Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at May 25, 2021, 4:12 PM EDT for Fairfield County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- May 25, 2021, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 26 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815
WWUS82 KCAE 252012
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
412 PM EDT Tue May 25 2021
SCZ021-027-028-252045-
Fairfield SC-Lexington SC-Richland SC-
412 PM EDT Tue May 25 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...north central Lexington and northwestern Richland
Counties Until 445 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 411 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Ballentine, or near Irmo. This storm was
nearly stationary.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Columbia, Irmo, St. Andrews, Ballentine, Harbison State Forest, Pine
Island, Lighthouse Marina, Lake Murray Marina, Putnam's Landing,
White Rock, Upper Richland Fire Station and Seven Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 92 and 105.
LAT...LON 3424 8106 3405 8111 3408 8135 3426 8130
TIME...MOT...LOC 2011Z 103DEG 3KT 3414 8122
$$
CRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at May 25, 2:45 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 25, 2:45 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Columbia SC 245 PM EDT Tue May 25 2021 .SYNOPSIS... High pressure continues to drive well above average temperatures across the forecast area through the end of the week. There is a slight chance of showers each afternoon as high temperatures reach the mid-upper 90s. A cold front brings a chance of rain and a distinct pattern shift for the weekend. && .NEAR TERM /THROUGH TONIGHT/... Mid and upper level ridge just east of the Midlands this afternoon will continue moving offshore through this evening. Convection initiating along/near a surface bounday over central SC. MesoAnalysis indicated CAPE 1000-2000 J/kg across the northern and central Midlands...with lower values to the south. Lifted indices ranged from minus 1C to minus 3C across the northern half of the forecast area PLUS 1C over the CSRA. The highest chances for showers/tstms will be across the northern and central Midlands. Chance for thunder appears to be less across the CSRA and southern Midlands given weaker instability. Expect highs in the upper 80s to mid 90s. Any showers will diminish after sunset as the airmass stabilizes. The surface boundary bisecting the Midlands is forecast to dissipate overnight. Expect partly cloudy skies and light winds overnight. Kept overnight lows in line with guidance consensus and previous forecast...in the mid/upper 60s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Summary: Very warm with highs in the mid-upper 90s, scattered cumulus clouds, and a slight chance of showers and thunderstorms in the afternoons. The steady progression towards more zonal flow aloft continues Wednesday as a mid-level shortwave moves into the Ohio Valley. Despite the transition to more progressive flow aloft, surface weather will not change very much. High temperatures still expected to reach the mid-upper 90s. But thanks to mid-level height falls, there is a slight chance of diurnally driven showers and thunderstorms in the afternoon Wednesday. A weak 500mb shortwave Thursday will continue the risk of some diurnally driven thunderstorms as temperatures rise into the upper 90s again. Despite falling heights and some instability, the associated surface trough will be very weak and not provide much convergence, so PoPs are still low. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Friday appears to be the last day of the extended above average temperature streak. While heights aloft will continue to drop, southerly surface winds ahead of an approaching front will push temperature again into the mid-upper 90s. A shortwave and associated cold front move through the region on Saturday. While this front is expected to usher in noticeably cooler temperatures, precip chances from the frontal passage are declining. GEFS and EC ensembles both consistently show the best synoptic lifting northward. Consequently roughly half the ensemble members in both the GEFS and EC show no precip from the front. Additionally, NBM PoPs have steadily declined over the last several cycles. The global ensembles do support weak low pressure developing along the stalled front heading into Sunday, so PoPs remain low through Sunday. High pressure expected to build in behind the stalled front and bring a period of below average temperatures to start next week. NAEFS points to some possible damming early next week with an anomalously strong high pressure center over New England, weak southerly moisture transport, and consequently below average temperatures. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR conditions expected for the majority of the period. Convection has initiated along/near a boundary extending through central SC. MesoAnalysis indicated weak instability across central SC northward...and more stable to the south. Showers and possible thunderstorms most likely to affect CAE/CUB into the evening. Cannot rule out brief restrictions in showers at AGS/DNL/OGB. Could see vsby restrictions in convection...otherwise VFR. Winds south of the boundary will be out of the south and south-southwest, with CUB/CAE seeing more variable. Wind speeds should should be less than 10 knots. Showers will diminish after the sunset, with winds falling to calm again overnight. Patchy mid level clouds possible overnight. Southwest winds should increase to 5-10 knots after 26/14z. EXTENDED AVIATION OUTLOOK...Restrictions possible in scattered showers and thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, May 25, 3:44 AM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 344 AM EDT Tue May 25 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-260745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 344 AM EDT Tue May 25 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
412 PM EDT Tue May 25 2021
SCZ021-027-028-252045-
Fairfield SC-Lexington SC-Richland SC-
412 PM EDT Tue May 25 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...north central Lexington and northwestern Richland
Counties Until 445 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 411 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Ballentine, or near Irmo. This storm was
nearly stationary.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Columbia, Irmo, St. Andrews, Ballentine, Harbison State Forest, Pine
Island, Lighthouse Marina, Lake Murray Marina, Putnam's Landing,
White Rock, Upper Richland Fire Station and Seven Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 92 and 105.
LAT...LON 3424 8106 3405 8111 3408 8135 3426 8130
TIME...MOT...LOC 2011Z 103DEG 3KT 3414 8122
CRLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:46 PM EDT | Special Weather Statement | CAE | Fairfield | 29 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.